Top
10
Doctor insights on: Herbal Treatment For Facial Swelling

Share
1

1
A 31 year old male with abcess/decayed teeth came to ER 3 days ago and was treated with penicillin. Now has extreme facial swelling. After 3 days of treatment, patient'spain has increased and swelling is increasing even with antinflammatory treatment. Pat

A 31 year old male with abcess/decayed teeth came to ER 3 days ago and was treated with penicillin. Now has extreme facial swelling. After 3 days of treatment, patient'spain has increased and swelling is increasing even with antinflammatory treatment. Pat

Do : Do not delay seeking treatment. Since there appears to be sinus involvement the infection can spread to vital structures and potentially lead to a life threatening situation. This is one of the cases where i would recommend bypassing the dentist / oral and maxillofacial surgeon and going straight to an emergency room for evaluation and treatment as it sounds like the infection may have reached a point where hospital admission may be required. ...Read more

See 2 more doctor answers
Dr. David Schleimer
1,498 doctors shared insights

Swelling (Definition)

Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more


2

2
How to reduce facial swelling after surgery?

How to reduce facial swelling after surgery?

Ice and Advil (ibuprofen): You do not mention what type of surgery. Dental? Plastic surgery? In general intermittent use of ice, advil (ibuprofen) and limiting activity are the usual advice given. ...Read more

3

3
Can Accutane cause facial swelling?

Can Accutane cause facial swelling?

No: At least this is not in the listed side effects. It can case worsening of the acne for a few weeks after starting. ...Read more

4

4
I have facial swelling from allergic reaction?

I have facial swelling from allergic reaction?

Could be: One form of abrupt onset facial swelling called Angioedema may or may not be caused by allergy, certain medications like Lisinopril or more commonly by poorly understood factors. There may be other causes like low thyroid that can be investigated. ...Read more

5

5
What should I do about hives and facial swelling?

What should I do about hives and facial swelling?

Anti-histamines: With facial swelling there is always the concern about tongue or laryngeal swelling which could be life threatening. In those cases Epinephrine may be necessary. In less severe situations, the use of an anti-histamine such as Benadryl (diphenhydramine) or what i prefer, cetirizine(zyrtec), may be all one needs to control the symptoms. If symptoms continue one should seek medical care from your physician. ...Read more

6

6
I have facial swelling from tooth, are the meds working?

I have facial swelling from tooth, are the meds working?

Probable abscess: If you have facial swelling, then you most likely have an infected tooth that now has an abscess that is growing creating the swelling. It is very important you see a dentist asap. He will advise you on the best course of treatment for the infection and the tooth. Regular dental visits and exams will help you prevent this type of pain and expense in the future. ...Read more

7

7
What to do if I have hives and facial swelling, what's the cause?

Angioedema: This is a Type 1 allergic reaction and can be potentially serious. You need to figure out what is the specific cause of the allergy - usually a certain food, sometimes a medication. Best to see an allergist to run allergy profile - then avoidance, desensitization, or meds for flares. Always keep Benadryl (diphenhydramine) (antihistamine) stocked at home and take immediately with hives/swelling. ...Read more

8

8
Can bells palsy cause facial swelling ?

Can bells palsy cause facial swelling ?

Trigeminal Neuralgia: Your symptoms may be a neurological ailment called trigeminal neuralgia. Not a very well understood problem and should see your doctor, who may then possibly refer to a neurologist. There can be a TMJ relation, but tn, associated with bell's palsy, can create symptoms that mimic tmj/tmd. Bell's palsy is not well understood either and may come and go. Seems like you might be improving though. ...Read more

Dr. Nishan Odabashian
161 doctors shared insights

Facial Swelling (Definition)

Facial swelling is a clinical finding in which the skin or muscles around the face retains ...Read more


Dr. James Hocker
385 doctors shared insights

Phytotherapy (Definition)

This is ...Read more